question-icon

What causes itchy lower legs while on Micardis, Aspirin and Vytorin?

default
Posted on Thu, 5 May 2016
Question: I have had itchy lower legs for the past 6 months. I use Cortisone cream to ease the itch but it is driving me mad. I was wondering if any of the medication I take could be causing this problem. I take Micardis, Aspirin, Vytorin, Vitamin D, Calcium, and Polaramine
Thank you
doctor
Answered by Dr. Muhammad Sareer Khalil (2 hours later)
Brief Answer:
Need more information

Detailed Answer:
Hello and welcome

I appreciate your concern

Kindly answer the following to advise accordingly

Which one of these medicine did you start 6 months back ie newly started.
Have you used oral antihistamines or corticosteroids in addition to the topical therapy
If there is an active flare then kindly upload some good quality images of the lower legs to advise accordingly

let me know if you have any query

wishing you best of health

Thanks

Dr M.S Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil (19 hours later)

Dear Dr XXXXXXX
Thank you for your prompt reply
I have been using Micardis and Vytorin and most of the other medications I take for several years. I was wondering if any of these medications could build up in my system that could cause the itch. I am also wondering if by using the Cortisone cream regularly then this could make my skin thin and dry and this could be causing the itch. I do not have a rash so to speak on my legs but little round dry spots appear at times which itch. Of course, then I scratch them making it worse. I find that these dry spots are worse on the top of my feet, down on the shins and one persistent one which is on the back of my right leg just under the back of my knee. I do take antihistamines regularly during the hayfever season and one at night so I can breathe more freely. I take Telfast or Claratine during the day and Polaramine at night.
Many thanks for your help
Hope you can come up with a solution to this problem at this time.
Kind regards XXXXXXX
doctor
Answered by Dr. Muhammad Sareer Khalil (5 hours later)
Brief Answer:
Explained

Detailed Answer:
Hello again.

Rash affecting lower legs are usually type of dermatitis/eczema. In acute cases people have red blisters and in chronic cases people have darkened and thickene lichenified palques.

As you per your description of itchy legs with dry patches it is possible that this is Eczema in which there is chronically itchy, dry and thickened skin; the inner creases of kness and elbows may be affected its more probable when you have family history of eczema or asthma.
Some times it would not respond to the hydrocodtisone creams

Regarding your drug list micardis which is telmesartan an angiotensin 2 receptor antagonist can cause skin rash, itching and swelling.

Vytorin is ezetimibe and simavastatin which is combination of selective inhibitor of intestinal cholesterol and HMG-CoA resductase inhibitor this can also cause itching, rash, redness of the skin.
Aspirin can cause rash and redness of skin which is less severe.

As you are having this allergic problems as you said taking antihistamins for lungs this can be allergic eczema

Hope this will help.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil (21 hours later)
Dear Dr XXXXXXX

Thank you for your follow up answer to my apparent eczema problem. It is probably the medication that I am taking that is causing this intermittent itching. I am not really impressed about having to take Statins for Cholesterol for one thing so I will address this question to my GP when I visit again in the next couple of weeks as well as another alternative for Micardis. We will see what happens after that
Thank you for your insight into my health problem
It is much appreciated.
Best wishes XXXXXXX XXXXXXX
doctor
Answered by Dr. Muhammad Sareer Khalil (13 minutes later)
Brief Answer:
Most welcome

Detailed Answer:
Hello again

You are most welcome.
Hope your visit goes well.

Let me know if you have any follow up question.

If not then kindly close the discussion and rate the answer.

Thanks

Dr M.S Khalil


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2910 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy lower legs while on Micardis, Aspirin and Vytorin?

Brief Answer: Need more information Detailed Answer: Hello and welcome I appreciate your concern Kindly answer the following to advise accordingly Which one of these medicine did you start 6 months back ie newly started. Have you used oral antihistamines or corticosteroids in addition to the topical therapy If there is an active flare then kindly upload some good quality images of the lower legs to advise accordingly let me know if you have any query wishing you best of health Thanks Dr M.S Khalil